Alert archive / Colorado / Flash Flood Watches in 2008

Flash Flood Watch 4, NWS Pueblo, CO

August 9, 200815 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 9, 2008, 4:04 AM MDT for 15 counties in Colorado. It took effect at Aug 9, 2008, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2008, 4:04 AM MDT (10:04 UTC)
In effect from
Aug 9, 2008, 12:00 PM MDT
Expired
Aug 9, 2008, 9:49 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2008-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2008-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2176 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KPUB 091004
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
404 AM MDT SAT AUG 9 2008

...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON
AND EVENING...

.MOIST CONDITIONS PERSIST ACROSS SOUTHEAST COLORADO. A WEAK UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN COLORADO TODAY...AND
THIS WILL LEAD TO THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND
FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS.

COZ058>088-094-091815-
/O.NEW.KPUB.FF.A.0004.080809T1800Z-080810T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...BRANSON...KIM
404 AM MDT SAT AUG 9 2008

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST 
  CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST 
  COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER 
  ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO 
  COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH 
  CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN 
  MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN 
  SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...
  SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND 
  WET MOUNTAINS. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS 
  COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS 
  ANIMAS COUNTY.

* FROM NOON MDT TODAY THROUGH THIS EVENING

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM OVER
  THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON...AND THEN
  MOVE INTO THE INTERSTATE 25 CORRIDOR THROUGH THE AFTERNOON.
  LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES OF 1 TO
  3 INCHES PER HOUR.

* ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS
  AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS
  SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN
  SCARS WILL ALSO BE PRONE TO FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
ROSE
3 follow-up statements
000 
WGUS65 KPUB 091717
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1117 AM MDT SAT AUG 9 2008

...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON
AND EVENING...

.MOIST CONDITIONS PERSIST ACROSS SOUTHEAST COLORADO. A WEAK UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN COLORADO TODAY...AND
THIS WILL LEAD TO THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND
FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS.

COZ058>088-094-100130-
/O.CON.KPUB.FF.A.0004.080809T1800Z-080810T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...BRANSON...KIM
1117 AM MDT SAT AUG 9 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH 
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND 
  THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN 
  LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA 
  GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE 
  DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET 
  MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...
  EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY 
  AND WESTERN LAS ANIMAS COUNTY.

* UNTIL 10 PM MDT THIS EVENING

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM OVER 
  THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON...AND THEN 
  MOVE INTO THE INTERSTATE 25 CORRIDOR THROUGH THE AFTERNOON. 
  LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES OF 1 
  TO 3 INCHES PER HOUR. 

* ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS
  AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS
  SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN
  SCARS WILL ALSO BE PRONE TO FLOODING AND DANGEROUS MUD FLOWS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

METZE
000 
WGUS65 KPUB 092042
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT SAT AUG 9 2008

...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON
AND EVENING...

.MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH
THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO
THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY
HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER
STORMS.

COZ058>088-094-100400-
/O.CON.KPUB.FF.A.0004.000000T0000Z-080810T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...BRANSON...KIM
242 PM MDT SAT AUG 9 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH 
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND 
  THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN 
  LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA 
  GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE 
  DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET 
  MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...
  EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY 
  AND WESTERN LAS ANIMAS COUNTY.

* UNTIL 10 PM MDT THIS EVENING

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
  ACROSS THE MOUNTAINS...HIGH VALLEYS...AND INTERSTATE 25 CORRIDOR
  THROUGH THIS EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
  RAINFALL RATES OF 1 TO 3 INCHES PER HOUR.

* ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE 
  MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE 
  THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. 
  WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND 
  DANGEROUS MUD FLOWS. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

METZE
000 
WGUS65 KPUB 100349
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
949 PM MDT SAT AUG 9 2008

...WIDESPREAD THREAT OF HEAVY RAINFALL DIMINISHING...

.SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
THIS EVENING...HOWEVER THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS
DECREASED...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED.  

COZ058>088-094-100500-
/O.CAN.KPUB.FF.A.0004.000000T0000Z-080810T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...BRANSON...KIM
949 PM MDT SAT AUG 9 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST
CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO
HAS BEEN CANCELLED AS THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS
DECREASED...HOWEVER LOCALLY HEAVY RAINFALL WILL STILL BE
POSSIBLE...ESPECIALLY OVER PORTIONS OF EASTERN LAS ANIMAS COUNTY.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 4:03 AM MDT, 1 minute earlier.

Area forecast discussion, Aug 9, 4:03 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
403 AM MDT SAT AUG 9 2008

.SHORT TERM...

(TODAY AND TONIGHT)

...MORE HEAVY RAINFALL AND FLOODING POSSIBLE TODAY...

CURRENTLY...CONVECTION HAS LARGELY DIED DOWN OVER THE CWA. MCS OVR
ERN KIOWA HAS MOVED INTO KS. SOME ISOLD STORMS PERSIST OVER THE SRN
SAN LUIS VALLEY AND ERN SAN JUANS. MAIN PRECIP THIS MORN SHOULD STAY
CONFINED TO THE CENTRAL AND SRN MTNS AND RATON MESA AS A WEAK UPPER
WAVE MOVES THRU NM. WILL KEEP LOW GRADE POPS GOING THRU THE MORNING
FOR THOSE LOCATIONS.

PRECIP H20 VALUES REMAIN ABOVE 150 PERCENT TODAY...WITH DEWS PERSISTING
IN THE LOW 60S OVR THE PLAINS ATTM. WILL SEE SOME REDUCTION IN LLVL
MOISTURE TODAY...BUT ENOUGH MOISTURE THAT LOCALLY HEAVY RAINFALL
WILL BE A THREAT. ANOTHER WEAK UPPER DISTURBANCE THAT IS EMBEDDED
IN THE UPPER RIDGE WILL MOVE THROUGH NRN CO THIS AFTERNOON AND
CROSS SERN CO TONIGHT. SO...PRETTY GOOD COVERAGE OF SHWRS AND TS
IS EXPECTED ESPECIALLY LATER THIS AFTERNOON. HAVE BOOSTED POPS LATER
FOR THE AFTERNOON AND EVE TO THE LIKELY CATEGORY FOR MUCH OF THE
MTNS. BEST CHANCE FOR HEAVY RAINFALL WILL BE OVR THE CENTRAL AND ERN
MOUNTAINS THIS AFTERNOON...ALONG WITH THE SERN PLAINS GENERALLY S OF
RT 50 LATER TODAY AND THIS EVE. SLIDES OVR THE MTNS WILL BE A
CONCERN WITH MOIST PREEXISTING SOIL CONDITIONS. IN CONJUNCTION WITH
KGJT...HAVE HOISTED A FLASH FLOOD WATCH FOR THE MTNS AND ADJACENT
PLAINS...INCLUDING ERN LAS ANIMAS...FOR THIS AFTERNOON AND EVE.

TEMPS TODAY ONCE AGAIN A BIT PROBLEMATIC...THOUGH SHOULD BE A BIT
WARMER OVR THE PLAINS TODAY WITH SLIGHTLY BETTER MIXING AND SOME
EARLIER BREAKS IN THE CLOUD COVER. TEMPS ALOFT WILL BE A DEGREE OR
TWO HIGHER BUT NRLY WINDS IN THE LOW TO MID LEVELS WILL TEMPER THINGS
A BIT OVR THE PLAINS. HAVE MAINTAINED NEAR CLIMATOLOGIC TEMPS IN
THE GRIDS. BOOSTED POPS A SLIGHT AMT OVR THE SERN PLAINS TONIGHT
AS THE LAST COUPLE OF MESOETA RUNS HAVE HINTED AT MORE MCS
DEVELOPMENT OVER THE PLAINS OVERNIGHT. THIS WILL KEEP TEMPS A BIT
HIGHER AS WELL. SHORT WAVE RIDGING OVER WRN CO WILL LIMIT POPS
FOR THE CENTRAL AND WRN RANGES OVERNIGHT...WITH TEMPS FALLING INTO
THE LOWER 40S AND EVEN SOME 30S AT THE HIGHER ELEVATIONS. ROSE

.LONG TERM...

(SUNDAY - FRIDAY)

...ONE MORE WET DAY SUNDAY THEN DRYING OUT...MAYBE MOISTENING UP
   LATER IN THE WEEK...

SUNDAY COULD BE ANOTHER BUSY DAY ACROSS THE REGION. A WEAK
DISTURBANCE IN THE MID LVLS WILL BE LOCATED OVER W NE AT 12Z AND
WILL BE MOVING ESE DURING THE DAY. A SURFACE BOUNDARY ASSOCIATED
WITH THIS DISTURBANCE WILL BE MOVING THROUGH THE AREA IN THE
MORNING...AND THIS FEATURE WILL ONCE AGAIN BRING HIGH QUALITY LLVL
MOISTURE TO THE PLAINS BY EARLY AFTERNOON. AS THIS 500 MB FEATURE
DROPS SE...THE 500 MB FLOW WILL TIGHTEN UP A BIT WITH THE MID LVL
FLOW TRANSLATING TO MORE NW W/TIME. IN ADDITION...A 50-60KT JET
WILL BE MOVING ACROSS THE MID PART OF THE CENTENNIAL STATE. GIVEN
THIS...WE COULD SEE SOME ISOLD STRONGER STORMS GIVEN THE CAPE AND
SHEAR. SOUNDINGS ARE SHOWING LCLS AT VERY LLVLS...HOWEVER CAPE IS
NOT ALL THAT IMPRESSIVE DUE TO THE WARM TEMPS ALOFT. ALTHOUGH AREA
NOT OUTLOOKED BY SPC ATTM...I WOULD NOT BE TOO SURPRISED TO SEE
AREA IN A SLIGHT RISK IN LATER OUTLOOKS. AS FOR THE HEAVY RAIN
THREAT...GIVEN THAT WE WILL HAVE RATHER MODEST FLOW OVER THE
REGION ON THIS DATE...I DO NOT THINK THE FLOOD THREAT WILL BE ALL
THAT HIGH...HOWEVER...SOME OF THE STORMS WILL PRODUCE VERY HEAVY
RAIN GIVEN THE DEWPTS PRGD TO BE INTO THE 60S ACROSS THE REGION.
THE BEST POTENTIAL WILL BE ALONG THE S MTNS/I-25 CORRIDOR.

BY MONDAY...A STRONGER DISTURBANCE OVER THE NW CONUS WILL HELP DRIVE
THE MONSOON MOISTURE OUT OF THE REGION WITH STEEP LAPSE RATES
RETURNING TO THE REGION. THIS WILL ALLOW TEMPS TO WARM UP
CONSIDERABLY WITH PRECIP RETURNING TO ISOLD DIURNAL ACTIVITY. SOME
FLOW WILL STILL BE AROUND...SO WE COULD HAVE A SVR STORM OR
TWO...ESPECIALLY DOWN ALONG THE CO/NM BORDER.

TUESDAY WILL ONCE AGAIN BE HOT WITH THE POSSIBILITY OF TEMPS AT 100F
ALONG THE LWR ARK RVR VALLEY. PRECIP WILL BE ISOLD AT BEST.

WX FOR LATER IN THE WEEK COULD ONCE AGAIN GET INTERESTING DEPENDING
ON WHICH MODEL YOU WANT TO BELIEVE. THE DISTURBANCE OVER THE PAC NW
EARLY IN THE WEEK WILL SLOWLY TRANSITION TO THE EAST...EVENTUALLY
DROPPING ANOTHER BOUNDARY ACROSS THE REGION BY MID/LATE WEEK. THE
GFS IS LESS AGRESSIVE AND MORE MOIST WITH THIS FEATURE WHILE THE EC
MODEL SHOWS A RATHER STRONG COOL FRONT MOVING THROUGH LATE THU INTO
FRIDAY. IF TH GFS IS CORRECT...IT WILL BE MILD AND WET...WHILE IF
THE EC IS CORRECT IT WILL BE DRIER AND RATHER COOL. THINGS STILL TOO
FAR OFF TO PINPOINT BUT I DO LIKE THE IDEA AND TRENDING TEMPS DOWN
FOR LATE IN THE WEEK. /HODANISH

&&

.AVIATION...

SOME LOCAL MVFR CIGS THIS MORNING INVOF KPUB...BUT THIS SHOULD
LIFT BY OR AROUND SUNRISE. SCT TO NMRS TS ACTIVITY IS EXPECTED
THIS AFTERNOON AND EARLY EVE OVR MUCH OF THE REGION...WITH LOCALLY
HEAVY RAINFALL...ERRATIC GUSTY WINDS...AND IFR CONDTIONS
POSSIBLE WITH TS ACTIVITY.
&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
COZ058>088-094.

&&

28/28
Hazardous weather outlook, Aug 8, 9:30 PM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
930 PM MDT FRI AUG 8 2008

COZ058>089-093>099-100330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
930 PM MDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE UNTIL LATE
TONIGHT. THE MAIN THREATS FROM THE STORMS WILL BE LIGHTNING AND
POSSIBLY SOME LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. THE
BEST CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SUNDAY. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY
OVER THE MOUNTAINS AND INTERSTATE 25 CORRIDOR. THERE IS A SLIGHT
CHANCE THAT SOME OF THE THUNDERSTORMS ON SUNDAY MAY BE SEVERE...WITH
THE MAIN THREATS BEING STRONG WINDS AND HAIL UP TO ONE INCH IN
DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:07 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo70 min
Aug 8, 8:07 PM MDTSevere Thunderstorm WarningPUBFremont24 min
Aug 9, 12:49 PM MDTAreal Flood AdvisoryPUBCostilla38 min
Aug 9, 3:27 PM MDTAreal Flood AdvisoryPUBPueblo103 min
Aug 9, 5:26 PM MDTAreal Flood AdvisoryPUBTeller2 hr

Nearby

Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.